EMIS ELibM Electronic Journals Zeitschrift für Analysis und ihre Anwendungen
Vol. 18, No. 2, pp. 449 - 467 (1999)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



On Optimal Regularization Methods for Fractional Differentiation

U. Tautenhahn and R. Gorenflo

U. Tautenhahn: Hochschule für Technik, Wirtschaft und Sozialwesen Zittau/Görlitz (FH), FB Mathematik, P.O. Box 261, D-02763 Zittau, u.tautenhahn@htw-zittau.de
R. Gorenflo: Freie Universität Berlin, Fachbereich Mathematik und Informatik, Arnimallee 2--6, D-14195 Berlin, gorenflo@math.fu-berlin.de

Abstract: In this paper we consider the following fractional differentiation problem: given noisy data $f^\delta \in L^2(\R)$ to $f$, approximate the fractional derivative $u = D_\beta f \in L^2(\R)$ for $\beta > 0$, which is the solution of the integral equation of first kind $(A_\beta u) (x) = {1 \over \Gamma (\beta)} \int_{-\infty}^x {u(t)\, dt \over (x-t)^{1-\beta}} = f(x)$. Assuming $\|f-f^\delta\|_{L^2(\R)} \le \delta$ and $\|u\|_p \le E$ (where $\|\cdot \|_p$ denotes the usual Sobolev norm of order $p > 0$) we answer the question concerning the best possible accuracy for identifying $u$ from the noisy data $f^\delta $. Furthermore, we discuss special regularization methods which realize this best possible accuracy.

Keywords: ill-posed problems, fractional differentiation, regularization methods, optimal error bounds

Full text of the article:

Electronic fulltext finalized on: 31 Jul 2001. This page was last modified: 9 Nov 2001.

© 2001 Heldermann Verlag
© 2001 ELibM for the EMIS Electronic Edition